MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 3MM X 5.4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 3MM X 5.4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100305
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Based on the photos provided, no apparent damage could be appreciated on the pictures.The embolic coil could be seen outside from the introducer.Only a part of the device was shown.No other damages could be observed.The reported condition ¿coil introducer -zipping difficulty-rezipping¿ could not be evaluated based on the pictures.The reported condition ¿coil - positioning difficulty-poor conformability¿ could not be evaluated based on the pictures.The mre suggest that the failure reported by the costumer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed if the device returns for analysis.
 
Event or Problem Description
As reported by the filed, during a coil embolization, the physician didn't like the shape of the coil deployment of a 3mm x 5.4cm micrusframe10 (mfr 100305, l15956) and decided to pull it out.During resheathing of the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was not patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the filed, during a coil embolization, the physician didn't like the shape of the coil deployment of a 3mm x 5.4cm micrusframe10 (mfr100305, l15956) and decided to pull it out.During resheathing of the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.Pictures were provided.A non-sterile unit micrusframe10 3mm x 5.4cm was received inside of a pouch.The device was visually inspected, and it was found that the dpu and the embolic coil were protruded from introducer, no other damages or anomalies were observed during the visual inspection.Also, the marker band was found at 40 cm from hub, and it was found within specification.The embolic coil was inspected under microscope and it was found in good normal conditions protruded from introducer.The functional test could not be performed due the conditions (dpu and embolic coil protruded from introducer) of the returned device.A manufacturing record evaluation was performed for the finished device l15956 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - positioning difficulty-poor conformability¿ could not be evaluated because the complaint reported by the costumer is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.Also, the embolic coil was inspected, and it was found in good normal conditions.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ could not be duplicated since the device was returned with the dpu and the embolic coil protruding for introducer, due to those conditions, the device cannot rezipped.Based on these observations, the customer complaint was confirmed.The protruded condition noted on the dpu and the embolic coil appears to might have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the customer could be related to the manufacturing process.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system¿.The ifu also instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME10 3MM X 5.4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10419763
Report Number3008114965-2020-00361
Device Sequence Number14468138
Product Code KRD
UDI-Device Identifier10886704077800
UDI-Public10886704077800
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberMFR100305
Device Catalogue NumberMFR100305
Device Lot NumberL15956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1